blood pressure

I just got a pacemaker a week ago.  I had been taking Losartan 50 mg for blood pressure prior to the surgery.  After the pacemaker implant, my systolic blood pressure has been normal to low, in the 115-120 range but the diastolic has been somewhat high, 85-91.  So I have discontinued the blood pressure med for right now, but I wonder it the diastolic is high enough to stay on the medication.  The reason I quit the blood pressure med was that my feet have been so cold after the pacemaker surgery and was hoping eliminating it would help with that problem.  I will address this with the doctor but I my next appointment is still 10 days from now.  Thanks...


5 Comments

I would speak to your doctor before stopping Losartan

by Gemita - 2023-01-13 16:40:51

Don, forgive me, but it is not very sensible to stop a medication that has been prescribed for you without consulting your doctor first, at least by phone if you are unable to wait to see him personally.  You could put an extra pair of socks on or warm your feet up in other ways, but to stop a prescribed medication that may be used for more than just your blood pressure, is not a good plan.

I would speak to your general doctor about your symptoms and let them decide how best to help you feel more comfortable or whether your medication needs changing.  I will not comment on your blood pressure readings since it is a matter for your doctors, not for me.  I hope you will feel warmer soon.  Stay safe and hope things settle down for you quickly

Patience

by Persephone - 2023-01-13 17:24:09

One week since implant seems very soon to be self-adjusting a medication to treat a chronic condition. Can you message your doc to express your concerns? 

115 is within the normal systolic range and is not considered low according to the Mayo Clinic at https://www.mayoclinic.org/diseases-conditions/low-blood-pressure/symptoms-causes/syc-20355465#:~:text=Low%20blood%20pressure%20is%20generally,the%20bottom%20number%20(diastolic).

Fluid intake is extremely important to avoid dehydration. You're still recovering from the surgery at 1 week.

 

111

by Lavender - 2023-01-14 16:31:22

I never heard of dialing 111 in the USA. 

I HAVE heard of people stopping meds without the dr approval or knowledge. Risky business! Let the doc decide and go ahead and take your pill til a pro tells you otherwise. 
 

Use a heating pad or wool sox on your feet. 

Losartan

by Rch - 2023-01-15 00:30:26

Hi

Your blood pressures are good on Losartan, so I wouldn't stop the medicine. You had been on it even before the pacemaker. I'm not sure what you mean by cold feet. Are they just cold to touch or you have pain especially in the calves when you ambulate?  Are you able to check your pedal pulses? Nonetheless please talk to your doctor about your symptoms before stopping your medications!!

 

cold feet

by new to pace.... - 2023-01-16 10:56:31

My feet  have always been cold, wear socks to bed.  Have many pairs of those none slip socks.  I get then when going for different test where one has to take off shoes.  Or when in the hospital.

My blood pressure is good.  It is just who i am.  

You know you're wired when...

Microwave ovens make you spark.

Member Quotes

I wasn't really self-conscious about it. I didn't even know I had one until around six or seven years old. I just thought I had a rock in my side.